What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 6, 1:32 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 6, 1:32 PM EST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
232 PM EDT Thu Jun 6 2024
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This afternoon through Friday)
Issued at 231 PM EDT Thu Jun 6 2024
At a glance:
-Humid and overcast today.
-A cold front during the overnight hours should turn the humidity
dial down tomorrow.
If you haven't been outside today, it's gross. It's only noon and
dewpoints have climbed into the 70s. A weak line of showers and
thunderstorms is hanging around parts of western GA and the metro
area. This is expected to die off with another round of convection
possible this afternoon as the front continues to make progress
through the state. Mostly along and south of I-85. A few storms
could produce gusty to damaging winds, but the overall severe threat
remains low given.
Tomorrow looks significantly nicer. Behind the front, temps will
climb into the mid 80s and low 90s but minimum RH values are
expected to fall into the mid to upper 30s giving us a welcome break
from the humidity and keeping a lid on any thunderstorm activity.
Vaughn
&&
.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 231 PM EDT Thu Jun 6 2024
Saturday, the (relatively) cooler and drier continental airmass
will have overspread the forecast area. Despite high temperatures in
the mid 80s to low 90s, dewpoints in the 50s areawide will make the
airmass feel less oppressive than what is typical for early June. As
broad and deep troughing becomes the prevailing weather pattern over
the eastern CONUS, several disturbances within the base of the broad
trough will signal the end of our benign weather pattern. Sunday, as
a frontal boundary sags southward, the shower and thunderstorm
chances begin to increase across north Georgia. This front will
slowly progress southward through Monday before stalling out
somewhere across north Florida by Tuesday. As a result, daily rain
and thunderstorm chances are forecast areawide each day through the
end of the period. While SBCAPE will be running between 1000-2000
J/kg and deep layer shear will be in place from Sunday through
midweek, a few storms could become strong. At this time, no
significant severe weather or flooding impacts are in play
throughout the long term forecast period, but a few isolated
strong storms could become severe producing gusty winds and
frequent lightning. Strong storms could also produce instances of
locally heavy rainfall, especially with PWATs running between
1.5-2.0"+ in the moisture rich airmass. Sunday will be the warmest
day of the period with highs in the low 80s to mid 90s. Daytime
highs will then trend cooler each day after Sunday, moderating
back into the 80s by midweek.
KAL
&&
.AVIATION...
(18Z TAFS)
Issued at 135 PM EDT Thu Jun 6 2024
Showers in the ATL area have come to an end. The potential for any
kind of redevelopment into afternoon TSRA remains low, but if it
were to happen it would be mostly likely after 21Z as marked by
VCSH. CIGS will continue to rise into Low VFR or high MVFR for the
rest of the afternoon with a CU field keeping coverage to SCT/BKN.
WSW at 5-10kts could be a little gusty this afternoon with 15kts
possible.
//ATL Confidence...18Z Update...
Medium on all elements.
Vaughn
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 67 88 59 88 / 10 0 0 0
Atlanta 69 86 63 88 / 0 0 0 0
Blairsville 61 79 53 81 / 10 0 0 0
Cartersville 65 85 56 88 / 0 0 0 0
Columbus 71 92 64 91 / 10 0 0 0
Gainesville 66 84 60 86 / 0 0 0 0
Macon 68 92 59 91 / 10 0 0 0
Rome 64 86 57 89 / 0 0 0 0
Peachtree City 66 88 57 89 / 0 0 0 0
Vidalia 72 94 66 92 / 30 10 0 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Vaughn
LONG TERM....KAL
AVIATION...Vaughn
Hazardous weather outlook, Jun 6, 4:02 AM EST, 11 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
502 AM EDT Thu Jun 6 2024
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-070915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
502 AM EDT Thu Jun 6 2024
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Today and Tonight...
Isolated to scattered showers and thunderstorms are expected
across portions of north and central Georgia today. A few storms
could be strong with gusty winds, heavy rainfall, and frequent
cloud-to-ground lightning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
Isolated thunderstorms are possible on Friday afternoon across
portions of east-central Georgia. Scattered thunderstorms will
return across the area Sunday through Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 6, 12:42 PM EST, 3 hours before
Special Weather Statement
National Weather Service Peachtree City GA
142 PM EDT Thu Jun 6 2024
GAZ091-092-103-104-061815-
Schley GA-Sumter GA-Marion GA-Webster GA-
142 PM EDT Thu Jun 6 2024
...A strong thunderstorm will impact portions of southeastern Marion,
central Webster, Schley and northwestern Sumter Counties through 215
PM EDT...
At 142 PM EDT, a strong thunderstorm was over Draneville, or 9 miles
northeast of Preston, moving east at 25 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Americus, Ellaville, Preston, Putnam, Murrays Crossroads, Friendship,
Doyle, Bumphead, La Crosse, Church Hill, Draneville, and Walls
Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3220 8461 3237 8432 3237 8426 3230 8426
3230 8422 3223 8422 3223 8420 3209 8416
3206 8458
TIME...MOT...LOC 1742Z 249DEG 21KT 3218 8447
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 6, 1:53 PM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
253 PM EDT Thu Jun 6 2024
GAZ051-061-062-061930-
Taliaferro GA-Hancock GA-Warren GA-
253 PM EDT Thu Jun 6 2024
...A strong thunderstorm will impact portions of Warren, northeastern
Hancock and southern Taliaferro Counties through 330 PM EDT...
At 252 PM EDT, a strong thunderstorm was over Powelton, or 7 miles
south of Crawfordville, moving east at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Warrenton, Crawfordville, Norwood, Sharon, Camak, Springfield,
Cadley, Mayfield, Powelton, Barnett, Reese, Mesena, and Raytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3335 8292 3346 8301 3349 8298 3354 8296
3361 8269 3360 8269 3360 8266 3361 8265
3346 8259 3341 8255 3335 8255 3336 8253
3334 8251
TIME...MOT...LOC 1852Z 271DEG 16KT 3345 8287
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 6, 2:23 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
323 PM EDT Thu Jun 6 2024
GAZ072-082>084-062000-
Wilkinson GA-Bibb GA-Jones GA-Twiggs GA-
323 PM EDT Thu Jun 6 2024
...A strong thunderstorm will impact portions of western Wilkinson,
east central Bibb, northern Twiggs and southeastern Jones Counties
through 400 PM EDT...
At 323 PM EDT, a strong thunderstorm was over Dry Branch, or 10 miles
northwest of Jeffersonville, moving east at 25 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Jeffersonville, Gordon, Ivey, McIntyre, Marion, Mountain Springs,
Griswoldville, Fitzpatrick, Ripley, Huber, Dry Branch, Myricks Mill,
and Franklinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3266 8355 3280 8358 3294 8345 3294 8336
3293 8335 3294 8332 3294 8321 3266 8319
TIME...MOT...LOC 1923Z 265DEG 22KT 3278 8348
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 6, 3:14 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
414 PM EDT Thu Jun 6 2024
GAZ108-109-062045-
Wilcox GA-Dodge GA-
414 PM EDT Thu Jun 6 2024
...A strong thunderstorm will impact portions of southwestern Dodge
and southeastern Wilcox Counties through 445 PM EDT...
At 414 PM EDT, a strong thunderstorm was over Owensboro, or 8 miles
southwest of Abbeville, moving east at 20 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Abbeville, Rochelle, Browning, Antioch Church, and Owensboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3185 8346 3188 8349 3197 8347 3206 8327
3190 8320 3188 8320 3185 8318 3185 8321
3184 8321
TIME...MOT...LOC 2014Z 251DEG 17KT 3191 8341
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 6, 3:42 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
442 PM EDT Thu Jun 6 2024
GAZ097-109-062115-
Laurens GA-Dodge GA-
442 PM EDT Thu Jun 6 2024
...A strong thunderstorm will impact portions of southwestern Laurens
and central Dodge Counties through 515 PM EDT...
At 442 PM EDT, a strong thunderstorm was over Plainfield, or near
Eastman, moving east at 25 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Eastman, Cadwell, Chauncey, Rentz, Jay Bird Springs, Achord,
Plainfield, and Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3210 8320 3227 8323 3240 8314 3246 8289
3215 8294 3214 8295 3212 8295 3210 8297
TIME...MOT...LOC 2042Z 249DEG 22KT 3229 8313
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH